MAUDE Adverse Event Report: WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty(b)(4) device was being used on 30may24, and the ¿bovie would not shut off¿.Further assessment found the event occurred during a "spine procedure (not specified)".An unknown alternate device was used and there was no reported delay to the procedure.There was no injury to the patient or user, and no medical/surgical intervention or extended hospitalization was required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction: brand name has been corrected in section d.1.Additional manufacturer narrative: the device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.Vendor inspection of retains found that they could not reproduce the reported event as retain samples performed as expected.A device history record review was requested from the manufacturer and no indication of abnormalities was communicated.A 2 year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 91 reports, regarding 101 devices, for this device family and failure mode.During this same time frame 4,320,715 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised the following: inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty20 device was being used on 30may24, and the ¿bovie would not shut off¿.Further assessment found the event occurred during a "spine procedure (not specified)".An unknown alternate device was used and there was no reported delay to the procedure.There was no injury to the patient or user, and no medical/surgical intervention or extended hospitalization was required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou 51600 0
CH   516000
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19704889
Report Number1320894-2024-00173
Device Sequence Number12760171
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)260205(10)WM20230203
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue NumberPLP2020
Device Lot NumberWM20230203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic